Alert archive / Pennsylvania / Tornado Warnings in 2015
Tornado Warning 11, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this tornado warning at Jun 27, 2015, 5:15 PM EDT for Butler County, Pennsylvania. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2015, 5:15 PM EDT (21:15 UTC)
- Expired
- Jun 27, 2015, 5:30 PM EDT
- In force
- 15 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
County Butler County, PA
The radar
The Pittsburgh radar (KPBZ), 36 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 9.3 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 616 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 272 m²/s²
- 0-3 km storm-relative helicity
- 317 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
184
WFUS51 KPBZ 272115
TORPBZ
PAC019-272130-
/O.NEW.KPBZ.TO.W.0011.150627T2115Z-150627T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
515 PM EDT SAT JUN 27 2015
THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHERN BUTLER COUNTY IN WEST CENTRAL PENNSYLVANIA...
* UNTIL 530 PM EDT
* AT 515 PM EDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED OVER EVANS CITY...OR 7 MILES NORTHEAST OF
CRANBERRY...MOVING NORTHEAST AT 30 MPH.
HAZARD...TORNADO.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED.
DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE
DAMAGE IS LIKELY.
* THIS DANGEROUS STORM WILL BE NEAR...
BUTLER...HOMEACRE-LYNDORA...SHANOR-NORTHVUE...MERIDIAN...MEADOWOOD
AND OAK HILLS AROUND 530 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS TORNADIC THUNDERSTORM INCLUDE EAST
BUTLER...CONNOQUENESSING...CALLERY AND NIXON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
PLEASE REPORT SEVERE WEATHER BY CALLING 4 1 2...2 6 2...1 9 8 8...
POSTING TO THE
NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER AT NWSPITTSBURGH.
&&
LAT...LON 4072 8005 4077 8011 4097 7993 4080 7972
TIME...MOT...LOC 2115Z 227DEG 24KT 4077 8003
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
071 follow-up statement
432
WWUS51 KPBZ 272125
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
525 PM EDT SAT JUN 27 2015
PAC019-272135-
/O.EXP.KPBZ.TO.W.0011.000000T0000Z-150627T2130Z/
BUTLER PA-
525 PM EDT SAT JUN 27 2015
...THE TORNADO WARNING FOR SOUTHERN BUTLER COUNTY WILL EXPIRE AT 530
PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER APPEARS CAPABLE OF PRODUCING A TORNADO.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 4072 8005 4077 8011 4097 7993 4080 7972
TIME...MOT...LOC 2123Z 227DEG 24KT 4077 8003
$$
07What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this tornado warning went out at Jun 27, 5:03 PM EDT, 12 minutes earlier.
Area forecast discussion, Jun 27, 5:03 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 503 PM EDT SAT JUN 27 2015 .SYNOPSIS... SHOWERS AND COOL CONDITIONS WILL CONTINUE AS A PERSISTENT TROUGH OF LOW PRESSURE DEVELOPS OVER THE REGION. && .NEAR TERM /THROUGH SUNDAY/... UPDATE WAS ISSUED TO LOSE THE FLOOD WATCH FOR ALL BUT THE I 80 CORRIDOR. SHOWERS...AND ISOLATED THUNDERSTORMS WILL CONTINUE THIS EVE AS AN OCCLUDING/COLD FRONT CROSSES THE REGION. A SLIGHT SEVERE RISK...INCLUDING POTENTIAL FOR SOME ISOLATED WEAK TORNADOES WILL CONTINUE GIVEN THE HIGHLY SHEAR ENVIRONMENT ON THE EASTERN FLANK OF THE DEEP LOW OVER OHIO. MUCH COOLER TEMPS AND DRIER AIR WILL FOLLOW FRONTAL PASSAGE...ALTHOUGH MID LEVEL MOISTURE WRAPPING AROUND THE LOW AND LOWER CONVECTIVE THRESHOLDS WILL SUPPORT ADDITIONAL LIGHT SHOWERS THROUGH SUNDAY. && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/... THE UPPER LOW WILL CONTINUE TO TRUDGE OFF TO THE NORTH AND EAST SUNDAY NIGHT. THIS ALONG WITH DIURNAL STABILIZATION WILL ALLOW REMAINING SHRA TO END. TRANSIENT AND SMALL MIDLEVEL AND SURFACE RIDGING WILL KEEP THE CWA MOSTLY DRY LATER SUNDAY NIGHT AND MONDAY MORNING. YET ANOTHER SHORTWAVE WILL DIG INTO THE WESTERN GREAT LAKES BY MONDAY AFTERNOON...WITH A SURFACE LOW PASSING NEAR DETRIOT BY 12Z TUESDAY. THE NAM APPEARS TO BE A STRONG AND FAST OUTLIER AS COMPARED TO THE GFS AND ECMWF. WITH THE LESS DYNAMIC SYSTEM AND LOWER MOISTURE AVAILABILITY (PWATS BELOW 1.5 INCHES)...THE SYSTEM WILL NOT BE ABLE TO MANAGE RAINFALL AMOUNTS SIMILAR TO TODAY. SLOWED POPS A BIT MONDAY AFTERNOON...BUT WILL MAINTAIN LIKELY VALUES FOR MONDAY NIGHT. THINK QPF FROM THIS SYSTEM WILL REMAIN BELOW 0.5 INCH IN GENERAL. TIMING OF SYSTEM IS NOT FAVORABLE FOR SEVERE WEATHER...DESPITE THE STRONG FLOW PATTERN. THIS SYSTEM PULLS AWAY BY TUESDAY MORNING...BUT EXPECT THREAT OF SHRA AND A FEW TSRA TO CONTINUE THROUGH THE DAY...ESPECIALLY IN THE AFTERNOON AS LOW LEVEL LAPSE RATES STEEPEN. AFTER THE COOL TEMPERATURES SUNDAY...VALUES REBOUND TOWARDS SEASONABLE LEVELS MONDAY AFTERNOON. MORE ABUNDANT CLOUDS TUESDAY WILL COOL VALUES A FEW DEGREES FOR AFTERNOON HIGHS. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... MODEL GUIDANCE FAVORS INCREASED RIDGING IN THE WEST WITH DOWNSTREAM DEEPENING TROUGHING ACROSS THE GREAT LAKES. THIS WILL LIKELY KEEP THINGS FAIRLY ACTIVE AND WET OVER THE CWA...WITH TEMPERATURES LIKELY TO REMAIN BELOW NORMAL. MONDAY NIGHT INTO TUESDAY SEES THE BEST SHOT AT WIDESPREAD RAIN SHOWERS ACROSS THE AREA. && .AVIATION /21Z SATURDAY THROUGH THURSDAY/... RESTRICTIONS ARE LIKELY THROUGH THE REST OF THE WEEKEND WITH PASSAGE OF A STRONG LOW PRESSURE SYSTEM. .OUTLOOK.../SUNDAY NIGHT THROUGH THURSDAY/... AN APPROACHING COLD FRONT MAY CAUSE POSSIBLE RESTRICTIONS WITH RAIN MONDAY AND TUESDAY. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...FLOOD WATCH UNTIL 2 AM EDT SUNDAY FOR PAZ007>009-013-015-016. WV...NONE. && 15
Hazardous weather outlook, Jun 27, 5:08 PM EDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 508 PM EDT SAT JUN 27 2015 PAZ007>009-013-015-016-282115- MERCER-VENANGO-FOREST-LAWRENCE-CLARION-JEFFERSON PA- 508 PM EDT SAT JUN 27 2015 ...FLOOD WATCH IN EFFECT UNTIL 2 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST PENNSYLVANIA AND WEST CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. IN ADDITION...THERE IS A SLIGHT RISK FOR DAMAGING WIND GUSTS AND ISOLATED WEAK TORNADOES THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ001-PAZ014-020>023-029-031-073>076-WVZ001>004-012-021>023-041- 282115- GARRETT-BUTLER-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-GREENE- WESTMORELAND-WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-HANCOCK- BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER- 508 PM EDT SAT JUN 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TONIGHT. IN ADDITION...THERE IS A SLIGHT RISK FOR DAMAGING WIND GUSTS AND ISOLATED WEAK TORNADOES THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ039>041-048>050-057>059-068-069-282115- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE- 508 PM EDT SAT JUN 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 15
In the hours before
Local storm report, Jun 27, 12:37 PM EDT, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1237 PM EDT SAT JUN 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM NON-TSTM WND DMG ELLWOOD CITY 40.86N 80.28W
06/27/2015 LAWRENCE PA 911 CALL CENTER
TREE DOWN ONTO VEHICLE ON WAMPUM AVENUE...AS A RESULT
OF SATURATED SOILS AND WIND GUSTS 25-30MPH IN THE AREA.
&&
EVENT NUMBER PBZ1502028
TAXLocal storm report, Jun 27, 12:41 PM EDT, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1241 PM EDT SAT JUN 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM NON-TSTM WND DMG 1 WSW GRAHMS 41.05N 80.33W
06/27/2015 LAWRENCE PA 911 CALL CENTER
SEVERAL TREES HAVE BEEN REPORTED DOWN IN THE NESHANNOCK
TOWNSHIP AREA...AS A RESULT OF SATURATED SOILS AND WIND
GUSTS OF 25-30MPH IN THE AREA.
&&
EVENT NUMBER PBZ1502029
TAXSpecial weather statement, Jun 27, 1:50 PM EDT, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
150 PM EDT SAT JUN 27 2015
OHZ058-059-068-271815-
GUERNSEY-NOBLE-BELMONT-
150 PM EDT SAT JUN 27 2015
...A HEAVY SHOWER WILL AFFECT NORTHEASTERN NOBLE...SOUTHEASTERN
GUERNSEY AND WESTERN BELMONT COUNTIES...
AT 150 PM EDT...A HEAVY SHOWER WAS 9 MILES SOUTHWEST OF
BARNESVILLE... MOVING NORTHEAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS SHOWER.
LOCATIONS IMPACTED INCLUDE...
BARNESVILLE...BETHESDA...FLUSHING...QUAKER CITY...BELMONT...
HOLLOWAY...MORRISTOWN...SALESVILLE...SOMERTON...FAIRVIEW...
BATESVILLE...BARKCAMP STATE PARK AND PIEDMONT LAKE.
THIS INCLUDES INTERSTATE 70 IN OHIO BETWEEN MILE MARKERS 197 AND
211.
THIS SHOWER MAY INTENSIFY INTO A STRONGER THUNDERSTORM...SO BE
CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL
CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS
FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4017 8111 4017 8109 3995 8090 3987 8129
3987 8131 3986 8132 3985 8137 3995 8143
TIME...MOT...LOC 1750Z 236DEG 24KT 3992 8133
CLLocal storm report, Jun 27, 2:49 PM EDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
249 PM EDT SAT JUN 27 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0248 PM HEAVY RAIN MONESSEN 40.15N 79.88W
06/27/2015 M1.26 INCH WESTMORELAND PA TRAINED SPOTTER
SINCE 5AM
&&
NWS PITTSBURGH PA
IRIS SYSTEMLocal storm report, Jun 27, 3:15 PM EDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
315 PM EDT SAT JUN 27 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HEAVY RAIN SHARPSVILLE 41.26N 80.48W
06/27/2015 M3.00 INCH MERCER PA TRAINED SPOTTER
SINCE LAST NIGHT
&&
NWS PITTSBURGH PA
IRIS SYSTEMLocal storm report, Jun 27, 3:37 PM EDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
337 PM EDT SAT JUN 27 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0336 PM HEAVY RAIN FALLS CREEK 41.14N 78.81W
06/27/2015 E1.00 INCH JEFFERSON PA PUBLIC
SINCE 8AM
&&
NWS PITTSBURGH PA
IRIS SYSTEMThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 12:29 PM EDT | Areal Flood Advisory | PBZ | Allegheny, Beaver, Butler, Lawrence, Westmoreland | 3 hr |
| Jun 27, 5:01 PM EDT | Tornado Warning | PBZ | Allegheny, Armstrong, Butler | 14 min |
| Jun 27, 6:43 PM EDT | Areal Flood Advisory | PBZ | Lawrence | 5 hr |
| Jun 27, 6:43 PM EDT | Flash Flood Warning | PBZ | Allegheny | 3 hr |
| Jun 27, 7:11 PM EDT | Areal Flood Advisory | PBZ | Westmoreland | 3 hr |
| Jun 27, 7:58 PM EDT | Areal Flood Advisory | PBZ | Butler | 2 hr |
Nearby
Tornado Warnings in Pennsylvania, 2015Every tornado warning in 2015Tornadoes in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.